MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 1.4MM X 12.8MM FRTR,CRNP; MOTOR, DRILL, ELECTRIC - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 1.4MM X 12.8MM FRTR,CRNP; MOTOR, DRILL, ELECTRIC - CUTTING BURR
Catalog Number P-CRN-G1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products and therapy dates: cutter device, (b)(6) 2019.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
This is report 1 of 3 for the same event.It was reported from (b)(6) that during an unspecified surgical procedure, it was observed that three cutter devices broke when the doctor was drilling a hole.It was not reported if there were any delays in the surgical procedure or whether a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.The exact date of this event was unknown but was noted to have occurred in 2019.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
The actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the tip of the cutter device was broken and had black discoloration on the tip.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to insufficient irrigation during the procedure which caused the discoloration and excessive lateral side to side force causing fracture which is user error/misuse/abuse.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Upon follow up with the reporter, it was reported that the device(s) separated into two pieces while drilling the cranial hole.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.4MM X 12.8MM FRTR,CRNP
Common Device Name
MOTOR, DRILL, ELECTRIC - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8821500
Report Number1045834-2019-54106
Device Sequence Number2348792
Product Code HBC
UDI-Device Identifier00845384012634
UDI-Public00845384012634
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberP-CRN-G1
Device Lot NumberM283132222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/12/2019
09/10/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date08/16/2019
09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1